Alert archive / Alabama / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 182, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 7, 2022, 5:26 PM CDT for Chilton County, Alabama. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2022, 5:26 PM CDT (22:26 UTC)
- Expired
- Aug 7, 2022, 6:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Chilton County, AL
The radar
The Birmingham radar (KBMX), 50 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1170 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
842
WUUS54 KBMX 072226
SVRBMX
ALC021-072300-
/O.NEW.KBMX.SV.W.0182.220807T2226Z-220807T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
526 PM CDT Sun Aug 7 2022
The National Weather Service in Birmingham has issued a
* Severe Thunderstorm Warning for...
South central Chilton County in central Alabama...
* Until 600 PM CDT.
* At 526 PM CDT, a severe thunderstorm was located over Plecher, or
12 miles southwest of Clanton, and is nearly stationary.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Billingsley, Plecher and Pooles Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3276 8687 3282 8669 3271 8665 3271 8671
3266 8672 3266 8683
TIME...MOT...LOC 2226Z 156DEG 4KT 3272 8678
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
32/Davis1 follow-up statement
714
WWUS54 KBMX 072247
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
547 PM CDT Sun Aug 7 2022
ALC021-072300-
/O.CON.KBMX.SV.W.0182.000000T0000Z-220807T2300Z/
Chilton AL-
547 PM CDT Sun Aug 7 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTH CENTRAL CHILTON COUNTY...
At 546 PM CDT, a severe thunderstorm was located over Plecher, or 11
miles southwest of Clanton, and is nearly stationary.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Billingsley and Plecher.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3280 8676 3271 8671 3266 8672 3266 8683
3276 8687
TIME...MOT...LOC 2246Z 156DEG 4KT 3274 8679
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
32/DavisWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:38 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Aug 7, 2:38 PM CDT, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 238 PM CDT Sun Aug 7 2022 .SHORT TERM... /Updated at 111 PM CDT Sun Aug 07 2022/ Through Monday. An area of lower heights high aloft over the Mid South region will continue to move southwest then west tonight and tomorrow. Mid- level ridging has weakened in response and convection has been developing across parts of our western counties at midday. 850 mb temperatures are warmer compared to yesterday and this difference appears to be more noticable across the east and southeast counties, where cumulus development has been more restrained at this time. The wet microburst risk today is in the lower end of the moderate range, largely due to strong instability with just enough dry air from 850 to 600 mb to support a few instances of strong winds. Today. Expect partly cloudy skies today with showers and thunderstorms developing and becoming scattered to numerous through the afternoon hours. Winds will be from the south 4-8 mph. Highs will range from near 90 far east to the mid 90s southwest. Tonight. Expect showers and a few thunderstorms to linger through late evening, followed by decreasing activity overnight. Some patchy fog will be possible before daybreak near water bodies. There will be potential for some low clouds across the east and northeastern areas during this time frame as well. Winds will be light from the southeast 2-4 mph. Lows will range from near 70 far east to the mid 70s west and central. Monday. Weak ridging in the mid levels attempts to rebuild to our southeast on Monday, while surface high pressure remains to our east centered over the Carolinas. Clouds will again develop through the mid to late morning hours with showers and some thunderstorms forming toward midday and further developing through the afternoon hours. Winds will be from the southeast at 4-8 mph. Highs will range from the upper 80s in the higher elevations far east to the lower 90s elsewhere. 05 .LONG TERM... /Updated at 0221 PM CDT Sun Aug 07 2022/ Tuesday through Saturday. No significant changes to extended forecast. Even though rain chances will be elevated this coming week, this type of weather pattern is not likely to result in 60-70 percent chances for four days in a row. The models have been trended drier for Tuesday and possibly Wednesday, especially across the southeast counties, and lowered rain chances in these areas. 58/rose Previous long-term discussion: /Updated at 0310 AM CDT Sun Aug 07 2022/ Tuesday through Saturday. An area of broad weakness or troughing at 500 mb will persist across the southeastern CONUS on Tuesday, leading to an above normal probabilities for showers and thunderstorms. The influence of a mid-latitude trough will be noticed by Wednesday across the northern parts of Alabama, where rain chances are approaching 80 percent. Farther south, the inland advancement of seabreeze convection and daytime heating should contribute to numerous showers and thunderstorms. A weak front appears likely to progress southward on Thursday and provide enhanced rain chances to most of the forecast area. The upper-level pattern may amplify enough for the front and highest rain chances to continue moving southward into southern Alabama Friday and Saturday. 87/Grantham && .AVIATION... 18Z TAF Discussion. Scattered cumulus will continue to develop and build through the afternoon hours with scattered showers and thunderstorms expected across much of the area. Have included TEMPO groups at most sites between 21 and 00z to capture best potential time frame, though TCL may need to be pushed up given activity developing to the south of that site at this writing. Overnight, showers and a few storms will diminish. Potential for some patchy fog near water bodies and there will be low stratus potential across the east and northeast portions of the area. Cumulus will again develop through Monday morning with scattered showers and some thunderstorms developing toward the end of this cycle. 05 && .FIRE WEATHER... High moisture content will remain in place across the region, providing fuel for daily afternoon and evening showers and storms. 20ft winds will remain near or below 6kts, mainly from the southeast. Min RH values above 50 percent each day. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 71 92 70 89 70 / 30 60 30 70 30 Anniston 71 91 71 89 70 / 40 70 30 60 30 Birmingham 73 92 72 89 73 / 30 60 30 70 30 Tuscaloosa 74 92 72 90 73 / 40 60 30 70 30 Calera 72 90 72 89 73 / 40 60 30 60 30 Auburn 71 89 71 89 71 / 40 70 20 50 20 Montgomery 72 92 73 93 73 / 40 70 20 60 20 Troy 72 91 71 92 71 / 40 70 20 50 20 && .BMX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Aug 7, 3:01 AM CDT, 14 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 301 AM CDT Sun Aug 7 2022 ALZ011>015-017>050-081115- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 301 AM CDT Sun Aug 7 2022 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Special weather statement, Aug 7, 4:27 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Birmingham AL
427 PM CDT Sun Aug 7 2022
ALZ025-072200-
Shelby AL-
427 PM CDT Sun Aug 7 2022
...A strong thunderstorm will impact portions of west central Shelby
County through 500 PM CDT...
At 427 PM CDT, Doppler radar was tracking a strong thunderstorm over
Helena, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Alabaster, Pelham, Helena, Maylene, Joe Tucker Park, Siluria,
Alabaster Veterans Park and Saginaw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3330 8678 3318 8677 3319 8694 3330 8692
3331 8691 3331 8690
TIME...MOT...LOC 2127Z 275DEG 7KT 3326 8687
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
32/DavisSpecial weather statement, Aug 7, 4:58 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Birmingham AL
458 PM CDT Sun Aug 7 2022
ALZ047-048-072230-
Lee AL-Russell AL-
458 PM CDT Sun Aug 7 2022
...Strong thunderstorms will impact portions of southeastern Lee and
northeastern Russell Counties through 530 PM CDT...
At 458 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Smiths to Phenix City to near Columbus.
Movement was southwest at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Phenix City, Smiths, Smiths Station, Ladonia, Bibb City, Goat Rock
Lake, Monterey Heights, Fort Mitchell, Ladonia Sports Complex and
Phenix Drag Strip.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3241 8498 3239 8497 3238 8499 3238 8497
3237 8499 3236 8498 3233 8501 3237 8514
3253 8518 3262 8508 3258 8507 3252 8501
3249 8499 3246 8500 3244 8497 3242 8496
TIME...MOT...LOC 2158Z 025DEG 13KT 3260 8502 3246 8504 3242 8495
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
32/DavisSpecial weather statement, Aug 7, 5:05 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Birmingham AL
505 PM CDT Sun Aug 7 2022
ALZ022-072230-
Pickens AL-
505 PM CDT Sun Aug 7 2022
...A strong thunderstorm will impact portions of northeastern Pickens
County through 530 PM CDT...
At 505 PM CDT, Doppler radar was tracking a strong thunderstorm over
Reform, moving north at 5 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Reform, Carrollton, Owens and North Pickens Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3323 8795 3325 8814 3346 8808 3343 8789
TIME...MOT...LOC 2205Z 170DEG 6KT 3338 8799
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
32/DavisSpecial weather statement, Aug 7, 5:10 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Birmingham AL
510 PM CDT Sun Aug 7 2022
ALZ035-041-072245-
Chilton AL-Autauga AL-
510 PM CDT Sun Aug 7 2022
...Strong thunderstorms will impact portions of north central Autauga
and southwestern Chilton Counties through 545 PM CDT...
At 510 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Chilton County Motor Sports Park to near
Pooles Crossroads. These storms were nearly stationary.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Clanton, Maplesville, Billingsley, Plecher, Pooles Crossroads and
Isabella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3284 8690 3284 8688 3285 8684 3287 8667
3266 8658 3265 8678
TIME...MOT...LOC 2210Z 078DEG 2KT 3283 8684 3271 8667
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
32/DavisSpecial weather statement, Aug 7, 5:12 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Birmingham AL
512 PM CDT Sun Aug 7 2022
ALZ050-072245-
Barbour AL-
512 PM CDT Sun Aug 7 2022
...A strong thunderstorm will impact portions of central Barbour
County through 545 PM CDT...
At 512 PM CDT, Doppler radar was tracking a strong thunderstorm over
Clayton, or 12 miles northeast of Clio, moving northwest at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Clayton, Louisville, Barbour County Public Lake Dam, Gaino, Clayton
Municipal Airport and Millers Ford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3187 8532 3172 8544 3179 8563 3200 8548
TIME...MOT...LOC 2212Z 123DEG 16KT 3184 8546
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
32/DavisSpecial weather statement, Aug 7, 5:23 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Birmingham AL
523 PM CDT Sun Aug 7 2022
ALZ031-072300-
Greene AL-
523 PM CDT Sun Aug 7 2022
...Strong thunderstorms will impact portions of northwestern Greene
County through 600 PM CDT...
At 523 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near West Greene to near Union. Movement was
southwest at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Union and West Greene.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3291 8813 3292 8791 3303 8789 3300 8811
TIME...MOT...LOC 2223Z 034DEG 8KT 3296 8807 3297 8795
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
32/DavisThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:33 PM CDT | Special Weather Statement | BMX | Elmore | 27 min |
| Aug 6, 7:38 PM CDT | Special Weather Statement | BMX | Autauga | 37 min |
| Aug 6, 8:49 PM CDT | Special Weather Statement | BMX | Chilton | 26 min |
| Aug 7, 11:52 AM CDT | Special Weather Statement | BMX | Marion | 23 min |
| Aug 7, 12:50 PM CDT | Special Weather Statement | BMX | Winston | 40 min |
| Aug 7, 12:52 PM CDT | Special Weather Statement | BMX | Hale | 23 min |
| Aug 7, 1:02 PM CDT | Special Weather Statement | BMX | Fayette | 28 min |
| Aug 7, 1:31 PM CDT | Special Weather Statement | BMX | Winston | 44 min |
| Aug 7, 1:49 PM CDT | Special Weather Statement | BMX | Marion | 41 min |
| Aug 7, 2:18 PM CDT | Special Weather Statement | BMX | Winston | 27 min |
| Aug 7, 3:04 PM CDT | Special Weather Statement | BMX | Jefferson | 26 min |
| Aug 7, 3:06 PM CDT | Special Weather Statement | BMX | Marion | 24 min |
| Aug 7, 3:10 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 35 min |
| Aug 7, 3:16 PM CDT | Special Weather Statement | BMX | Walker | 29 min |
| Aug 7, 3:38 PM CDT | Special Weather Statement | BMX | Jefferson | 37 min |
| Aug 7, 3:50 PM CDT | Special Weather Statement | BMX | Lamar | 25 min |
| Aug 7, 4:20 PM CDT | Special Weather Statement | BMX | Fayette | 25 min |
| Aug 7, 4:25 PM CDT | Special Weather Statement | BMX | Clay | 35 min |
| Aug 7, 4:27 PM CDT | Special Weather Statement | BMX | Shelby | 33 min |
| Aug 7, 4:50 PM CDT | Areal Flood Advisory | BMX | Tuscaloosa | 3 hr |
| Aug 7, 5:05 PM CDT | Special Weather Statement | BMX | Pickens | 25 min |
| Aug 7, 5:10 PM CDT | Special Weather Statement | BMX | Chilton | 35 min |
| Aug 7, 5:12 PM CDT | Special Weather Statement | BMX | Barbour | 33 min |
| Aug 7, 5:23 PM CDT | Special Weather Statement | BMX | Greene | 37 min |
| Aug 7, 5:34 PM CDT | Severe Thunderstorm Warning | BMX | Talladega | 26 min |
| Aug 7, 5:38 PM CDT | Special Weather Statement | BMX | Lee | 52 min |
| Aug 7, 5:40 PM CDT | Special Weather Statement | BMX | Coosa | 35 min |
| Aug 7, 5:45 PM CDT | Special Weather Statement | BMX | Bullock | 30 min |
| Aug 7, 6:00 PM CDT | Special Weather Statement | BMX | Marengo | 30 min |
| Aug 7, 6:12 PM CDT | Special Weather Statement | BMX | Calhoun | 33 min |
| Aug 7, 6:25 PM CDT | Special Weather Statement | BMX | Coosa | 35 min |
| Aug 7, 6:45 PM CDT | Special Weather Statement | BMX | Tallapoosa | 30 min |
| Aug 7, 6:49 PM CDT | Severe Thunderstorm Warning | BMX | Coosa, Tallapoosa | 26 min |
| Aug 7, 6:52 PM CDT | Special Weather Statement | BMX | Montgomery | 38 min |
| Aug 7, 6:56 PM CDT | Special Weather Statement | BMX | Randolph | 34 min |
| Aug 7, 6:57 PM CDT | Special Weather Statement | BMX | Macon | 48 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.